Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 80, NWS Little Rock, AR

April 4, 2012Conway County, Perry County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 4, 2012, 9:23 PM CDT for Conway County, Perry County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 9:23 PM CDT (02:23 UTC)
Expired
Apr 4, 2012, 10:00 PM CDT
In force
37 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Conway County, AR, Perry County, AR

The radar

The Little Rock radar (KLZK), 63 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WUUS54 KLZK 050223
SVRLZK
ARC029-105-050300-
/O.NEW.KLZK.SV.W.0080.120405T0223Z-120405T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
923 PM CDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CONWAY COUNTY IN CENTRAL ARKANSAS...
  NORTHEASTERN PERRY COUNTY IN CENTRAL ARKANSAS...

* UNTIL 1000 PM CDT

* AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 5 MILES NORTHWEST OF ADONA...OR 10 MILES NORTHWEST OF
  PERRYVILLE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MORRILTON...          SOLGOHACHIA...        SEQUOYA PARK...
  PETIT JEAN SP...      PETIT JEAN MTN...     PERRY...
  OPPELO...             HOUSTON...            ADONA...
  PLUMERVILLE...        OVERCUP...            NEW DIXIE...
  KENWOOD...            ADA...                STONY POINT...
  SPRING MEADOWS...     ROOSEVELT LAKE...     RIVERVIEW...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 102 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3511 9302 3511 9298 3513 9298 3517 9292
      3517 9286 3520 9286 3529 9265 3503 9256
      3502 9258 3503 9302
TIME...MOT...LOC 0224Z 253DEG 25KT 3509 9295

$$

62
2 follow-up statements
376 
WWUS54 KLZK 050231
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 PM CDT WED APR 4 2012

ARC029-105-050300-
/O.CON.KLZK.SV.W.0080.000000T0000Z-120405T0300Z/
CONWAY AR-PERRY AR-
931 PM CDT WED APR 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PERRY AND SOUTHWESTERN CONWAY COUNTIES UNTIL 1000 PM CDT...

AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 2 MILES SOUTH OF PETIT JEAN SP...OR 8 MILES NORTHWEST OF
PERRYVILLE...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  MORRILTON...          SOLGOHACHIA...        SEQUOYA PARK...
  PETIT JEAN SP...      PETIT JEAN MTN...     PERRY...
  OPPELO...             HOUSTON...            ADONA...
  PLUMERVILLE...        OVERCUP...            NEW DIXIE...
  KENWOOD...            ADA...                STONY POINT...
  SPRING MEADOWS...     ROOSEVELT LAKE...     RIVERVIEW...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 102 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3503 9256 3502 9258 3503 9294 3514 9296
      3517 9292 3517 9286 3519 9286 3520 9285
      3529 9265
TIME...MOT...LOC 0232Z 253DEG 25KT 3511 9288

$$

62
404 
WWUS54 KLZK 050245
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
945 PM CDT WED APR 4 2012

ARC029-105-050300-
/O.CON.KLZK.SV.W.0080.000000T0000Z-120405T0300Z/
CONWAY AR-PERRY AR-
945 PM CDT WED APR 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PERRY AND SOUTH CENTRAL CONWAY COUNTIES UNTIL 1000 PM CDT...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SEQUOYA PARK...OR 3 MILES SOUTHWEST OF MORRILTON...
MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  MORRILTON...          SOLGOHACHIA...        SEQUOYA PARK...
  PERRY...              OPPELO...             HOUSTON...
  PLUMERVILLE...        OVERCUP...            NEW DIXIE...
  KENWOOD...            STONY POINT...        SPRING MEADOWS...
  RIVERVIEW...          REHMS CORNER...       PAYNE LAKE...
  NORTHVIEW SUBDVN...   NORTH HILLS SUBDVN...
  MORRILTON MUNI ARPT...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 102 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3503 9256 3502 9258 3505 9284 3520 9285
      3529 9265
TIME...MOT...LOC 0245Z 260DEG 30KT 3512 9275

$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:55 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 4, 6:55 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
655 PM CDT WED APR 4 2012

.AVIATION...05/00Z TAF CYCLE

MAIN FCST CONCERN DURG THE PD WL BE THE UPR LOW OVR CNTRL OK THAT
WL MOVE EWD AND PASS ACRS AR LATER TNGT AND ON THU. CIGS ASSOCD
WITH THE UPR LOW ARE EXPECTED TO RMN AT VFR LVLS...WITH A FEW SHRA
POSSIBLE VCNTY OF THE LOW CENTER. LOW CONFIDENCE WITH PRECIP CHCS...
SO WENT WITH VCSH AT MOST SITES LATER TNGT. LINGER PRECIP CHCS
POSSIBLE THU MRNG OVR ERN AR. W/SWLY SFC WINDS WL SHIFT TO THE NW
LATE THU MRNG/THU AFTN WITH SPEEDS OF 5 TO 10 MPH COMMON. /44/
&&

.PREV DISCUSSION... /ISSUED 242 PM CDT WED APR 4 2012/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
FRONTAL BOUNDARY OVER WESTERN ARKANSAS WILL MOVE EAST TONIGHT...AS
AN UPPER LEVEL LOW PRESSURE SYSTEM PUSHES IN BEHIND IT. SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND
THURSDAY AS THE SYSTEM PUSHES ACROSS. ANY LINGERING PRECIPITATION
WILL COME TO AN END BY LATE THURSDAY AFTERNOON.

NORTHWEST FLOW ALOFT WILL BRING HIGH PRESSURE ACROSS THE REGION
FRIDAY AND FRIDAY NIGHT. WITH A MOSTLY CLEAR SKY...AND LIGHT EAST WINDS...
TEMPERATURES HAVE A GOOD SHOT AT DIPPING DOWN INTO THE 40S IN MOST
AREAS FRIDAY NIGHT/EARLY SATURDAY MORNING.

THE HIGH PRESSURE WILL SHIFT EAST SATURDAY...WITH A GRADUAL
WARMING TREND ENSUING. A COLD FRONT WILL MOVE INTO THE STATE LATE
SATURDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO
THE FORECAST.

TEMPERATURES WILL END THE PERIOD MOSTLY WITHIN FIVE DEGREES OF
SEASONAL AVERAGES.

LONG TERM...SUNDAY THROUGH WEDNESDAY
AN UPPER RIDGE WILL BE OVER THE CENTRAL PART OF THE U.S. TO BEGIN
THE PERIOD WITH AN UPPER LOW MOVING THROUGH THE GREAT LAKES. AS THE
LOW MOVES EAST ANOTHER RIDGE BUILDS OVER THE ROCKIES MONDAY...AND
NORTHWEST FLOW ALOFT DEVELOPS OVER ARKANSAS. THIS RIDGE REMAINS IN
PLACE TUESDAY AND BEGINS MOVING EAST WEDNESDAY.

A COLD FRONT SHOULD BE EXITING SOUTH AND EAST ARKANSAS SUNDAY
MORNING. WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
MAINLY SUNDAY MORNING. A SHORT WAVE WILL BRING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS MONDAY. MUCH DRIER AIR SETTLES IN FOR
TUESDAY AND WEDNESDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED
MONDAY...THEN NEAR TO BELOW NORMAL FOR TUESDAY AND WEDNESDAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 4, 7:30 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
730 PM CDT WED APR 4 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
730 PM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVING EASTWARD
ACROSS OKLAHOMA AND EVENTUALLY WORK INTO WESTERN ARKANSAS LATER
TONIGHT. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY
THIS FEATURE...BUT THE CHANCES OF ORGANIZED SEVERE WEATHER WILL BE
LIMITED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CHANCES OF SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE
REGION EARLY ON THURSDAY AS THE AFOREMENTIONED UPPER LOW CONTINUES
MOVING EASTWARD. RAIN CHANCES WILL DIMINISH THURSDAY AFTERNOON AS
THE UPPER LOW MOVES EAST OF ARKANSAS.

ANOTHER COLD FRONT WILL MOVE INTO THE STATE ON SATURDAY AND SUNDAY.
SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FRONT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

64/44

In the hours before

Special weather statement, Apr 4, 7:57 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
757 PM CDT WED APR 4 2012

ARZ030-037-038-050125-
LOGAN AR-SCOTT AR-YELL AR-
757 PM CDT WED APR 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YELL...EXTREME
NORTHEASTERN SCOTT AND CENTRAL LOGAN COUNTIES UNTIL 830 PM CDT...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUTCH CREEK MTN...OR 16 MILES SOUTHWEST OF
DANVILLE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...           STONEHOUSE REC AREA...
  WAVELAND...           WALTREAK...           HAVANA...
  GRAVELLY...           CORINTH...            BLUE BALL...
  BELLEVILLE...         WAVELAND PARK...      WALNUT GROVE...
  POTATO HILL MTN...    NIMROD WMA...         MASON LAKE...
  MARVINVILLE...        GREENFIELD REC AREA...
  GILKEY...             FLOOD MTN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3527 9355 3501 9330 3488 9369 3501 9374
TIME...MOT...LOC 0057Z 236DEG 18KT 3496 9364

62
Local storm report, Apr 4, 8:38 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
838 PM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             GILKEY                  35.00N 93.36W
04/04/2012  E1.50 INCH       YELL               AR   LAW ENFORCEMENT

&&

BJS
Local storm report, Apr 4, 8:46 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
846 PM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             2 E PLAINVIEW           34.49N 91.29W
04/04/2012  E2.00 INCH       ARKANSAS           AR   TRAINED SPOTTER

&&

BJS
Local storm report, Apr 4, 8:49 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
849 PM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             2 E PLAINVIEW           34.99N 93.26W
04/04/2012  E2.00 INCH       YELL               AR   TRAINED SPOTTER

&&

BJS
Local storm report, Apr 4, 8:53 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
853 PM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             PLAINVIEW               34.99N 93.30W
04/04/2012  E1.75 INCH       YELL               AR   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL COVERING THE GROUND IN PLAINVIEW

&&

BJS
Local storm report, Apr 4, 9:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
902 PM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             1 E OLA                 35.03N 93.21W
04/04/2012  E1.75 INCH       YELL               AR   TRAINED SPOTTER

&&

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:57 PM CDTSpecial Weather StatementLZKYell28 min
Apr 4, 8:07 PM CDTSevere Thunderstorm WarningLZKPerry, Yell38 min
Apr 4, 8:41 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell49 min
Apr 4, 9:38 PM CDTSpecial Weather StatementLZKYell47 min
Apr 4, 9:56 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry19 min
Apr 4, 10:00 PM CDTSpecial Weather StatementLZKPope30 min
Apr 4, 10:15 PM CDTSpecial Weather StatementLZKFaulkner30 min
Apr 4, 10:38 PM CDTSpecial Weather StatementLZKCleburne32 min
Apr 4, 10:44 PM CDTSpecial Weather StatementLZKVan Buren31 min
Apr 4, 10:59 PM CDTSpecial Weather StatementLZKSearcy31 min
Apr 4, 11:17 PM CDTSpecial Weather StatementLZKIndependence28 min
Apr 5, 12:56 AM CDTSevere Thunderstorm WarningLZKBradley22 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.